Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 159, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 20, 2006, 2:16 PM EDT for Meigs County, Rhea County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2006, 2:16 PM EDT (18:16 UTC)
- Expired
- May 20, 2006, 2:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
Counties Meigs County, TN, Rhea County, TN
The radar
The Northeast Alabama radar (KHTX), 131 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 1:19 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1108 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 10:15 AM EDT, 4 hours 1 minute earlier.
Area forecast discussion, May 20, 10:15 AM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1015 AM EDT SAT MAY 20 2006 .DISCUSSION...FRONTAL BOUNDARY STRETCHED WEST TO EAST ACROSS THE CWA TODAY AND WILL ACT A FOCUSING MECHANISM FOR AFTERNOON/EVENING CONVECTION. THE AIR MASS REMAINS A BIT UNSTABLE THIS MORNING AND WITH AFTERNOON HEATING SHOULD BECOME MODERATELY UNSTABLE. THE POSITION OF THE BOUNDARY WILL SHIFT AROUND NEAR TO JUST SOUTH OF OUR SOUTHERN BORDER THIS AFTERNOON/EVENING WITH THUNDERSTORMS EXPECTED TO MOVE ALONG IT. SOME OF THESE STORMS ARE EXPECTED TO BECOME STRONG AND POTENTIALLY SEVERE. ALL ON TRACK IN THE CURRENT FORECAST...WILL UPDATE TO REMOVE MORNING WORDING. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 83 63 82 60 / 30 40 40 20 KNOXVILLE MCGHEE TYSON AIRPORT, TN 79 60 78 57 / 30 30 30 20 OAK RIDGE, TN 78 59 77 56 / 30 30 30 20 TRI CITIES AIRPORT, TN 75 53 74 51 / 20 20 30 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB
Hazardous weather outlook, May 20, 4:40 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 440 AM EDT SAT MAY 20 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-211000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 440 AM EDT (340 AM CDT) SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT ...A CHANCE OF SEVERE THUNDERSTORMS EXISTS ACROSS THE SOUTHERN HALF OF TENNESSEE AND SOUTHWEST NORTH CAROLINA THIS AFTERNOON AND EVENING... A STATIONARY FRONT WILL REMAIN ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS TODAY PROVIDING A FOCUS FOR THUNDERSTORM DEVELOPMENT. WARM...MOIST AND INCREASINGLY UNSTABLE AIRMASS ALONG AND SOUTH OF THE FRONT CAN BE EXPECTED THIS AFTERNOON. AS A SERIES OF UPPER LEVEL DISTURBANCES RIDE SOUTHEAST ALONG THE STALLED FRONTAL BOUNDARY... THUNDERSTORMS WILL DEVELOPED. DUE TO THE EXPECTED VERY UNSTABLE AIR- MASS ALONG AND SOUTH OF THE FRONT...SOME OF THESE STORMS COULD BECOME SEVERE...GENERALLY ALONG AND SOUTH OF INTERSTATE 40. THE MAIN CONCERN WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A STATIONARY FRONT WILL LINGER AROUND THE TENNESSEE RIVER VALLEY THROUGH NEXT WEEK...WITH SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...SOME SEVERE STORMS WILL BE POSSIBLE AT TIMES EACH DAY THROUGHOUT THE UPCOMING WEEK. THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:42 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 33 min |
| May 20, 12:17 AM EDT | Severe Thunderstorm Warning | MRX | Knox | 43 min |
| May 20, 12:21 AM EDT | Severe Thunderstorm Warning | MRX | Sevier | 54 min |
| May 20, 12:23 AM EDT | Severe Thunderstorm Warning | MRX | Anderson | 52 min |
| May 20, 12:24 AM EDT | Severe Thunderstorm Warning | MRX | Scott | 51 min |
| May 20, 12:38 AM EDT | Severe Thunderstorm Warning | MRX | Campbell | 52 min |
| May 20, 1:10 AM EDT | Severe Thunderstorm Warning | MRX | Union | 50 min |
| May 20, 1:27 AM EDT | Severe Thunderstorm Warning | MRX | Knox | 22 min |
| May 20, 1:51 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 24 min |
| May 20, 2:09 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 21 min |
| May 20, 2:28 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 32 min |
| May 20, 2:42 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 33 min |
| May 20, 2:53 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn | 22 min |
| May 20, 3:14 PM EDT | Tornado Warning | MRX | Bradley | 16 min |
| May 20, 3:14 PM EDT | Tornado Warning | MRX | Bradley | 31 min |
| May 20, 3:16 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 44 min |
| May 20, 3:25 PM EDT | Tornado Warning | MRX | Polk | 50 min |
| May 20, 3:57 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 48 min |
| May 20, 4:02 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Sevier | 43 min |
| May 20, 4:17 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 43 min |
| May 20, 4:42 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 33 min |
| May 20, 5:04 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 26 min |
| May 20, 5:11 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 34 min |
| May 20, 5:24 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 22 min |
| May 20, 5:36 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi, Washington | 24 min |
| May 20, 5:46 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 29 min |
| May 20, 6:32 PM EDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 28 min |
| May 20, 7:02 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 43 min |
| May 20, 7:24 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 24 min |
| May 20, 7:38 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.